Ohio, 2015Hail and Damaging Winds in Ohio, May 27, 2015
May 27, 2015 · NWS CLE · 19 events in 8 counties and zones
A cold front moved across northern Ohio causing showers and thunderstorms to develop. A few of the stronger storms became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $119,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved across northern Ohio causing showers and thunderstorms to develop. A few of the stronger storms became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 27, 10:57 AM EST, 1 hour 31 minutes earlier.
Area forecast discussion, May 27, 10:57 AM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1157 AM EDT WED MAY 27 2015
.SYNOPSIS...
A WEAKENING COLD FRONT WILL CROSS THE REGION LATE THIS AFTERNOON
INTO THE EVENING. HIGH PRESSURE WILL BRIEFLY BE LOCATED OVER THE
REGION ON THURSDAY BUT WILL MOVE OFF THE NEW ENGLAND COAST EARLY
FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...NO CHANGES FOR THE UPDATE.
ORIGINAL...A WEAKENING COLD FRONT WILL CROSS THE REGION LATE THIS
AFTERNOON INTO THE EVENING. THE AREA LOOKS TO BE DRY THROUGH THE
MORNING BUT WITH AFTERNOON HEATING AND THE LIFT NEAR AND AHEAD OF
THE FRONT THERE SHOULD BE SOME CONVECTIVE DEVELOPMENT. SOME OF THE
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SOME STRONGER
WIND AS THEY CROSS NORTHERN OHIO AND NW PA. TEMPERATURES ALOFT MAY
ALSO COOL ENOUGH TO ALLOW FOR THE DEVELOPMENT OF SOME HAIL. WILL
MENTION THE SEVERE POTENTIAL IN THE HWO.
IT WILL BE ANOTHER WARM DAY UNDER VARIABLE AMOUNTS OF CLOUD
COVER. MOST LOCATIONS SHOULD WARM INTO THE LOWER 80S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
COLD FRONT SHOULD BE EAST OF THE COUNTY WARNING AREA NEAR OR
SHORTLY AFTER MIDNIGHT WITH THE THUNDER MOVING EASTWARD WITH IT.
HIGH PRESSURE SHOULD THEN TAKE CONTROL FOR ABOUT 24 HOURS WITH DRY
CONDITIONS EXPECTED THURSDAY INTO FRIDAY. WE WILL HAVE TO MONITOR
NW OHIO FRIDAY EVENING TO SEE IF ANY CONVECTION CAN DRIFT INTO
THE REGION AHEAD OF THE NEXT COLD FRONT. THE MAIN PUSH OF
THUNDERSTORMS SHOULD HOLD OFF UNTIL SATURDAY AFTERNOON AND
EVENING. THESE THUNDERSTORMS WILL AGAIN HAVE A CHANCE TO BECOME
SEVERE.
TEMPERATURES WILL ONLY COOL SLIGHTLY FOR THURSDAY IN THE WAKE OF
THE WEAK FRONT. MOST LOCATIONS WILL BE WITHIN A COUPLE DEGREES OF
80. COOLER NEAR THE LAKESHORE WITH A LAKE BREEZE DEVELOPING.
FRIDAY WILL SEE HIGHS RETURN TO AT LEAST THE MIDDLE 80S. A FEW
DEGREES COOLER ON SATURDAY WITH MORE CLOUD COVER.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
TREND CONTINUES FOR SATURDAYS COLD FRONT TO BE SOUTH OF THE AREA BY
SUNDAY. HAVE THEREFORE TRENDED PRECIP CHANCES DOWN...BUT STILL LEFT
SOME AS THERE ARE STILL DISCREPANCIES ON HOW FAR SOUTH IT GETS. AT
ANY RATE IT WILL BE MUCH COOLER WITH HIGH PRESSURE BUILDING TO OUR
NORTH AND NORTHERLY FLOW ACROSS OUR AREA. FAIR WEATHER AND HIGH
PRESSURE BY TUESDAY WITH HIGHS SLOWLY TRENDING WARMER. OVERALL
THOUGH TEMPERATURES NEAR SEASONAL AVERAGES.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
TODAYS COLD FRONT THAT WILL BRING SHOWERS/THUNDERSTORMS TO THE
TERMINALS WAS LOCATED JUST WEST OF CHICAGO AT 11Z. EXPECT QUICK
CUMULUS DEVELOPMENT THIS MORNING...WITH SOME MVFR CEILINGS AT
FIRST ESPECIALLY ACROSS EASTERN OH/NW PA. VFR BY MIDDAY/EARLY
AFTERNOON. SSW WINDS WILL GUST UPWARDS OF 30 KNOTS TODAY.
THUNDERSTORMS THIS AFTERNOON WILL BRING LOCAL IFR CONDITIONS AND
ALSO THE POTENTIAL FOR WINDS TO EXCEED 40 KNOTS. FOR
TONIGHT...AFTER THE COLD FRONTAL PASSAGE...WIND BECOME LIGHT AND
SKIES WILL AT LEAST PARTIALLY CLEAR. WITH LINGERING LOW LEVEL
MOISTURE FOG/BR MAY BE A POSSIBILITY.
OUTLOOK...LOCAL/BRIEF MVFR/IFR CONDITIONS SATURDAY IN SHRA/TS. NON
VFR POSSIBLE INTO SUNDAY.
&&
.MARINE...
A COLD FRONT WILL BE CROSSING LAKE ERIE THIS EVENING WITH
POTENTIALLY STRONG THUNDERSTORMS. SOUTHWEST WINDS WILL SHIFT TO THE
NORTHWEST LATE TONIGHT AND BECOME LIGHT WITH HIGH PRESSURE OVERHEAD.
THE HIGH SHIFTS EAST FRIDAY AND SOUTHERLY FLOW RETURNS TO THE LAKE.
A STRONG COLD FRONT IS EXPECTED SATURDAY. COULD SEE A SMALL CRAFT
ADVISORY FOR SATURDAY INTO SUNDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
MARINE...NONE.
&&
SYNOPSIS...MULLEN
NEAR TERM...TK/MULLEN
SHORT TERM...MULLEN
LONG TERM...OUDEMAN
AVIATION...OUDEMAN
MARINE...OUDEMAN
Hazardous weather outlook, May 27, 4:29 AM EST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
529 AM EDT WED MAY 27 2015
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-280930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
529 AM EDT WED MAY 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT WILL BE STRONG
DAMAGING WINDS BUT LARGE HAIL WILL BE POSSIBLE.
A WEAKENING COLD FRONT WILL MOVE INTO NORTHWEST OHIO THIS
AFTERNOON WITH THUNDERSTORMS DEVELOPING ALONG IT. THESE
THUNDERSTORMS WILL MOVE EASTWARD THROUGH THE EVENING AND COULD
IMPACT ALL OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND
EVENING AS ANOTHER COLD FRONT MOVES ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
Thunderstorm Wind, Lucas
- When
- May 27, 12:28 PM EST
- Where
- Lucas County, Sylvania
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 41.720, -83.700
Thunderstorm winds downed a couple power poles and some wires near the intersection of Little Road and Centenial Road.
Thunderstorm Wind, Lucas
- When
- May 27, 12:57 PM EST
- Where
- Lucas County, 5 mi NW of Toledo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Trained Spotter
- Coordinates
- 41.701, -83.618
Thunderstorm winds downed a few large tree limbs.
Thunderstorm Wind, Wood
- When
- May 27, 1:10 PM EST
- Where
- Wood County, Bowling Green
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.370, -83.670
Hail the size of a penny was reported.
Hail, Wood
- When
- May 27, 1:20 PM EST
- Where
- Wood County, 3 mi W of Pemberville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.400, -83.528
Quarter sized hail was reported.
Hail, Wood
- When
- May 27, 1:20 PM EST
- Where
- Wood County, 1 mi W of Pemberville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.400, -83.489
Quarter sized was reported west of Pemberville.
Thunderstorm Wind, Ottawa
- When
- May 27, 1:51 PM EST
- Where
- Ottawa County, 2 mi NE of Elmore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 41.501, -83.273
Thunderstorm winds downed a tree on State Route 105 northeast of Elmore.
Hail, Wood
- When
- May 27, 2:08 PM EST
- Where
- Wood County, 1 mi ENE of Perrysburg
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.575, -83.612
Penny sized hail was observed.
Thunderstorm Wind, Ottawa
- When
- May 27, 2:50 PM EST
- Where
- Ottawa County, Oak Harbor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.520, -83.150
Thunderstorm wind gusts were estimated to be at least 60 mph.
Hail, Wood
- When
- May 27, 3:20 PM EST to 3:30 PM EST
- Where
- Wood County, 1 mi E of Pemberville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.400, -83.451
Penny sized hail was observed along State Route 105 just west of the Sandusky County Line.
Thunderstorm Wind, Wood
- When
- May 27, 3:50 PM EST
- Where
- Wood County, Custar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.280, -83.850
Thunderstorm downburst winds were estimated at 60 mph.
Hail, Sandusky
- When
- May 27, 3:53 PM EST
- Where
- Sandusky County, Bellevue
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.280, -82.850
Penny sized hail was reported.
Hail, Sandusky
- When
- May 27, 3:53 PM EST
- Where
- Sandusky County, Bellevue
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.280, -82.850
Penny sized hail was reported.
Thunderstorm Wind, Erie
- When
- May 27, 4:00 PM EST
- Where
- Erie County, Sandusky
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 41.450, -82.720
Thunderstorm wind gusts downed several trees and power lines in Sandusky.
Thunderstorm Wind, Erie
- When
- May 27, 4:20 PM EST
- Where
- Erie County, 2 mi S of Vermilion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.391, -82.370
Thunderstorm winds downed a tree on Darrow Road south of Vermilion.
Thunderstorm Wind, Lorain
- When
- May 27, 4:30 PM EST
- Where
- Lorain County, Amherst
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.400, -82.220
Thunderstorm winds down a few large trees limbs southeast of Amherst.
Thunderstorm Wind, Cuyahoga
- When
- May 27, 4:55 PM EST
- Where
- Cuyahoga County, Bay Vlg to Westlake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 41.480, -81.900
Thunderstorm winds downed trees in both West Lake and Bay Village.
Thunderstorm Wind, Richland
- When
- May 27, 7:00 PM EST
- Where
- Richland County, Bellville to Lucas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 40.620, -82.520
Thunderstorm winds downed at least six trees in the Bellville and Lucas areas.
Thunderstorm Wind, Sandusky
- When
- May 27, 7:40 PM EST
- Where
- Sandusky County, Fremont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 41.350, -83.120
Thunderstorm winds snapped a power pole and downed some power poles.
Thunderstorm Wind, Sandusky
- When
- May 27, 7:40 PM EST
- Where
- Sandusky County, Clyde
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 41.320, -82.970
Thunderstorm downburst winds caused damage in Clyde. A few trees and large limbs were knocked down. At least one home lost some shingles.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, May 27 to 31, 20155 deaths · $15 million · 1.75 in hail · 76 events
- Tornadoes and Dust Storm in Texas, May 27, 20151 death · 3 injured · EF2 · 29 events
- Tornadoes and Flash Flooding in Kansas, May 27 to 28, 2015$4.5 million · EF1 · 45 events
- Damaging Winds in Texas, May 27, 20151 death · $50,000 · 60 kt wind · 2 events
- Heavy Rain in Michigan, May 27, 20151 death · $30,000 · 1 event
- Flooding and Hail in Texas, May 27 to 28, 2015$900,000 · 4.5 in hail · 8 events
- Hail in Michigan, May 27, 2015$500,000 · 2 in hail · 1 event
- Damaging Winds and Lightning Strike in Massachusetts, May 27, 2015$120,000 · 70 kt wind · 13 events
- Flash Flooding and Damaging Winds in New York, May 27, 2015$75,000 · 50 kt wind · 15 events
- Hail and Damaging Winds in Michigan, May 27, 2015$40,000 · 2 in hail · 26 events
- Damaging Winds and Lightning Strike in Vermont, May 27, 2015$35,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Wind in Arkansas, May 27 to 29, 2015$40,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580347, 580308, 580310, 580311, 580349, 580350, 580354, 580355, 580341, 580313, 580314, 580315, 580363, 580367, 580365, 580366, 580373, 580318, 580320.